Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 233, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 29, 2014, 3:00 PM MDT for Rio Arriba County, San Juan County, New Mexico. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2014, 3:00 PM MDT (21:00 UTC)
- Expired
- Sep 29, 2014, 3:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Rio Arriba County, NM, San Juan County, NM
The radar
The Albuquerque radar (KABX), 200 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 3:05 PM MDT | HAIL 1.75 | 6 Ene Archuleta, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
038 WUUS55 KABQ 292100 SVRABQ NMC039-045-292145- /O.NEW.KABQ.SV.W.0233.140929T2100Z-140929T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON SEP 29 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO NORTHEASTERN SAN JUAN COUNTY IN NORTHWEST NEW MEXICO * UNTIL 345 PM MDT * AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NAVAJO DAM...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... NAVAJO LAKE STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE SHELTER NOW. BOATERS SHOULD TAKE REFUGE AT THE NEAREST PROTECTED SHORELINE. && LAT...LON 3700 10724 3679 10716 3673 10772 3691 10776 TIME...MOT...LOC 2100Z 260DEG 25KT 3684 10762 $$ 43
1 follow-up statement
915 WWUS55 KABQ 292127 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MDT MON SEP 29 2014 NMC039-045-292145- /O.CON.KABQ.SV.W.0233.000000T0000Z-140929T2145Z/ RIO ARRIBA NM-SAN JUAN NM- 327 PM MDT MON SEP 29 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR NORTHEASTERN SAN JUAN AND NORTHWESTERN RIO ARRIBA COUNTIES... AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF CARRACAS MESA RECREATION AREA...OR ABOUT 12 MILES NORTHEAST OF NAVAJO DAM...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BUZZARD PARK CAMPGROUND... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3700 10724 3679 10716 3673 10772 3691 10776 TIME...MOT...LOC 2127Z 260DEG 25KT 3687 10739 $$ 43
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 1:41 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 29, 1:41 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 141 PM MDT MON SEP 29 2014 .UPDATE... UPDATED ZONES TO ISSUE SEVERE THUNDERSTORM WATCH 509 FOR MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN UNTIL 9 PM MDT. 44 && .PREV DISCUSSION...1210 PM MDT MON SEP 29 2014... .AVIATION... 18Z TAF CYCLE SCATTERED TO NUMEROUS TSRA WILL BE AREA WIDE THIS AFTERNOON WITH STRONG TO SEVERE STORMS IMPACTING AREAS EAST OF THE CENTRAL MTN CHAIN STARTING AROUND 20Z. LARGE HAIL...50 MPH WIND GUSTS AND HEAVY DOWNPOURS ARE THE MAIN THREATS FOR IMPACT AREAS. RELATIVELY BRIEF MVFR CIGS/VISBY POSSIBLE WITH TSRA ALONG WITH BRIEF MTN TOP OBSCURATION. ADDED TEMPO GROUPS FOR MOST SITES EXCEPT KGUP AS AFTN DEVELOPMENT CONTINUES. ALSO ADDED GS FOR KLVS BETWEEN 20 AND 23Z. STORMS SHOULD EXIT THAT STATE BY 6Z LEADING TO POSSIBLE PATCHY FOG DEVELOPMENT ACROSS THE EAST CENTRAL AND SOUTH EAST PLAINS. 32 && .PREV DISCUSSION...318 AM MDT MON SEEP 29 2014... .SYNOPSIS... A STORM SYSTEM OVER THE GREAT BASIN AND DESERT SOUTHWEST WILL PROGRESS EAST TODAY INTO THE CENTRAL AND SOUTHERN ROCKIES AND INTERACT WITH ABUNDANT ATMOSPHERIC MOISTURE...PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NEW MEXICO THROUGH TONIGHT. SOME STORMS MAY BECOME SEVERE THIS AFTERNOON ACROSS CENTRAL NEW MEXICO...WITH THE FOCUS SHIFTING INTO THE EASTERN PLAINS THIS EVENING AND OVERNIGHT. A PACIFIC FRONT WILL PUSH EAST ACROSS THE AREA TONIGHT AND MUCH DRIER AIR WILL SETTLE IN ON TUESDAY...COINCIDING WITH THE LAST DAY OF THE MONSOON SEASON. WITH THE DRIER AIR COMES LOWER LOW TEMPERATURES AND LARGER DIURNAL TEMPERATURE RANGES. A SECOND TROUGH WILL IMPACT THE SOUTHERN ROCKIES AND NORTHERN NEW MEXICO LATE WEDNESDAY INTO EARLY THURSDAY WITH A REINFORCING COLD FRONT. A FEW SHOWERS MAY ACCOMPANY THIS FEATURE...WITH A DUSTING OF SNOW POSSIBLE ACROSS THE PEAKS OF THE NORTHERN MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY MORNING. A WARMING TREND WILL KICK-OFF ON FRIDAY AND CONTINUE THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE REGION. && .DISCUSSION... THE FOCUS FOR THE NEXT 24 HOURS WILL BE ON AN INCREASING THREAT FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA AS A SHORTWAVE TROUGH ROTATES EAST AROUND THE UPPER LOW...CURRENTLY OVER THE NV/UT STATE LINE. BOTH 00Z AND 06Z NAM12 0-6KM BULK SHEAR VALUES ARE EASILY SUPPORTIVE OF SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SPC DAY 1 CONVECTIVE OUTLOOK CONTAINS A SLIGHT RISK AREA THAT INCLUDES MUCH OF EASTERN AND SOUTH CENTRAL NEW MEXICO. HOWEVER... BOTH THE 00Z AND 06Z NAM12 RUNS SHOW CONVECTIVE PARAMETERS SUPPORTIVE OF A SEVERE THREAT BACKED UP TO THE RIO GRANDE THIS AFTERNOON...SO WE'VE ADDED A MENTION OF SEVERE A TAD FURTHER WEST OF THE SLIGHT RISK AREA. THE IMPACT WINDOW FOR THE ALBUQUERQUE AND SANTA FE METROS IS BETWEEN 1-5 PM MDT. THE EASTWARD PROGRESSION OF THE SHORTWAVE WILL FOCUS CONVECTION ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THIS EVENING WITH THE POTENTIAL FOR A FEW STORMS TO PERSIST BEYOND MIDNIGHT ACROSS THE FAR EASTERN PLAINS. MUCH DRIER AIR WILL SETTLE-IN ACROSS THE FORECAST AREA TUESDAY BEHIND THE PACIFIC FRONT...EFFECTIVELY ENDING THE 2014 NORTH AMERICAN MONSOON COINCIDENT WITH THE LAST DAY OF OUR LOCALLY DEFINED MONSOON SEASON. AN OPEN WAVE TROUGH IS FORECAST TO DROP OUT OF THE NORTHWEST AND MOVE ACROSS THE SOUTHERN ROCKIES AND NORTHERN NEW MEXICO LATE WEDNESDAY INTO EARLY THURSDAY...BRINGING A REINFORCING FRONT. A FEW SHOWERS ARE POSSIBLE...MAINLY ACROSS THE NORTHERN MOUNTAINS LATE WEDNESDAY INTO EARLY THURSDAY AS THE TROUGH PUSHES OVER. THE HIGHER PEAKS OF THE NORTHERN MOUNTAINS MAY EVEN SEE A DUSTING OF SNOW. EVEN DRIER AIR WILL OVERTAKE THE REGION AFTER THE TROUGH PASSAGE...AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE DESERT SOUTHWEST. HIGH FORECAST CONFIDENCE ON THE UPPER HIGH EVOLUTION LATE NEXT WEEK INTO THE WEEKEND WITH VERY GOOD AGREEMENT AMONG THE 00Z GFS AND ECMWF. TEMPERATURES WILL TREND UP FROM FRIDAY THROUGH THE WEEKEND...WITH ABOVE NORMAL HIGHS AREAWIDE. 11 && .FIRE WEATHER... AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY OVER NEVADA AND UTAH WILL SPEED UP AS IT WORKS INTO THE CENTRAL ROCKIES TODAY. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND STORMS TO NM TODAY WITH A PACIFIC FRONT SWEEPING IN FROM THE WEST BY LATE IN THE AFTERNOON. WITH THE DRIER/COOLER PACIFIC AIR FILLING INTO THE WESTERN THIRD OF THE STATE...STORMS WILL BE DECREASING THERE BY LATE AFTERNOON WITH THE FOCUS SHIFTING TO CENTRAL TO EASTERN PARTS OF THE STATE BY THE EVENING. BREEZY CONDITIONS WILL PERSIST IN THE NORTHEAST...AND TEMPERATURES WILL HOLD NEAR OR JUST SLIGHTLY BELOW AVERAGE. MINIMUM RH WILL FALL TO NEAR 20 PERCENT IN WEST CENTRAL ZONES BY LATE AFTERNOON IN THE WAKE OF THE FRONT...BUT ELSEWHERE VALUES WILL BE MUCH HIGHER. GUSTY AND PERHAPS SEVERE OUTFLOW GUSTS FROM THUNDERSTORMS WILL BE POSSIBLE ALONG WITH POTENTIAL FOR HAIL. THERE IS HIGH POTENTIAL FOR MOST CENTRAL TO EASTERN ZONES TO OBSERVE SOME RAINFALL...BUT THE QUICK MOVEMENT OF STORMS WILL LIKELY LIMIT AMOUNTS SOME. MOST OF THE PRECIPITATION WILL BE EAST/NORTHEAST OF NM BY MIDNIGHT AS THE UPPER LOW EJECTS QUICKLY. BY TUESDAY MORNING DRY AND COOLER AIR LEFT IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. IN FACT...SEVERAL HIGH TERRAIN AREAS IN WESTERN TO NORTHERN ZONES WILL LIKELY OBSERVE FREEZING TEMPERATURES BY DAWN TUESDAY...A CATALYST FOR SEASONAL CURING OF FUELS. INTO THE AFTERNOON TUESDAY...BREEZES WILL BE LIGHT TO MODERATE AT THE SURFACE/20FT LEVEL WITH WESTERLY FLOW ALOFT INHIBITING ANY SUBTROPICAL MOISTURE FROM RETURNING. THE FLOW IN THE BOUNDARY LAYER SHOULD BE SUFFICIENT TO KEEP FAIR TO GOOD VENTILATION RATES THROUGH WEDNESDAY. A SHORT WAVE TROUGH WILL THEN TRAVERSE THE CENTRAL ROCKIES WEDNESDAY NIGHT/THURSDAY...AND THE DRIER/COOLER AIR WILL BE REINFORCED IN NEW MEXICO WITH THE ATTENDANT FRONT. SOME BREEZY CONDITIONS WILL ACCOMPANY THE LEADING EDGE OF THE FRONT...AND SCATTERED LIGHT RAIN AND EVEN SOME HIGH ELEVATION SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. HAINES INDICES WILL REMAIN SUPPRESSED THROUGH THIS TIME...AND POOR VENTILATION MAY CROP UP BY THURSDAY...FRIDAY...AND SATURDAY...ESPECIALLY IN CENTRAL TO WESTERN ZONES. TO CLOSE OUT THE WEEK...HIGH PRESSURE ALOFT WILL SWELL OVER THE BAJA AND GREATER SOUTHWEST STATES...SUPPRESSING STRONG WINDS AND ALLOWING TEMPERATURES TO CLIMB BACK ABOVE AVERAGE BY THE WEEKEND. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Sep 29, 5:04 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 504 AM MDT MON SEP 29 2014 NMZ501>540-301200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 504 AM MDT MON SEP 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE RIO GRANDE VALLEY EAST TO NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE FOCUS FOR STORMS WILL BE ACROSS CENTRAL NEW MEXICO THIS AFTERNOON...SHIFTING EAST TO OVER THE EASTERN PLAINS BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR CENTRAL AND EASTERN NEW MEXICO DUE TO THE THREAT FOR SEVERE THUNDERSTORMS. 11
In the hours before
Local storm report, Sep 29, 2:13 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST 5 S ALBUQUERQUE 35.04N 106.62W
09/29/2014 M62 MPH BERNALILLO NM ASOS
KABQ ASOS.
&&
EVENT NUMBER ABQ1401174
RJOJOLASpecial weather statement, Sep 29, 2:14 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 214 PM MDT MON SEP 29 2014 NMZ519-521-292045- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 214 PM MDT MON SEP 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BERNALILLO AND NORTHERN VALENCIA COUNTIES THROUGH 245 PM MDT... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ALBUQUERQUE...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ALBUQUERQUE AND CARNUEL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3517 10651 3501 10639 3483 10669 3497 10678 TIME...MOT...LOC 2014Z 229DEG 33KT 3506 10652 33
Special weather statement, Sep 29, 2:26 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 226 PM MDT MON SEP 29 2014 NMZ538-539-292100- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 226 PM MDT MON SEP 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND CENTRAL CHAVES COUNTIES THROUGH 300 PM MDT... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES EAST OF ARABELA...OR ABOUT 26 MILES NORTHWEST OF ROSWELL...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CHAVES AND EXTREME EASTERN LINCOLN COUNTIES. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3375 10489 3353 10466 3336 10504 3351 10520 TIME...MOT...LOC 2026Z 251DEG 9KT 3356 10491 33
Special weather statement, Sep 29, 2:47 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 PM MDT MON SEP 29 2014 NMZ501-503-292130- FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU- 247 PM MDT MON SEP 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN JUAN AND NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 330 PM MDT... AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ARCHULETA...OR ABOUT 6 MILES WEST OF NAVAJO DAM...MOVING EAST AT 40 MPH. FUNNEL CLOUDS HAVE BEEN OBSERVED WITH EARLIER STORMS IN THE AREA. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...NAVAJO DAM...NAVAJO LAKE STATE PARK...SIMON CANYON RECREATION AREA...PINE POINT RIVER ACCESS...NEGRO CANYON RECREATION AREA...CARRACAS MESA RECREATION AREA AND BUZZARD PARK CAMPGROUND. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3672 10718 3672 10782 3690 10784 3701 10722 TIME...MOT...LOC 2047Z 265DEG 34KT 3682 10770 43
Special weather statement, Sep 29, 2:52 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT MON SEP 29 2014 NMZ523-528>533-292130- CENTRAL HIGHLANDS-EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS-UNION COUNTY- 252 PM MDT MON SEP 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA...WESTERN UNION...EXTREME SOUTHEASTERN COLFAX...EASTERN SAN MIGUEL...EXTREME NORTHEASTERN TORRANCE...NORTHWESTERN HARDING AND NORTHWESTERN GUADALUPE COUNTIES THROUGH 330 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF MAES TO 17 MILES NORTHWEST OF PASTURA...MOVING NORTHEAST AT 60 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THESE STORMS INCLUDE...ROY...MILLS...CHICOSA LAKE STATE PARK...COLONIAS...SANTA ROSA LAKE STATE PARK...SOLANO... VARIADERO...MILLS CANYON CAMPGROUND...RIM CAMPGROUND...TREMENTINA AND YATES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3616 10370 3500 10459 3485 10535 3625 10439 TIME...MOT...LOC 2052Z 236DEG 52KT 3575 10434 3495 10515 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:14 PM MDT | Special Weather Statement | ABQ | Bernalillo | 31 min |
| Sep 29, 2:26 PM MDT | Special Weather Statement | ABQ | Chaves | 34 min |
| Sep 29, 2:52 PM MDT | Special Weather Statement | ABQ | San Miguel | 38 min |
| Sep 29, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 32 min |
| Sep 29, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 44 min |
| Sep 29, 3:53 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 32 min |
| Sep 29, 3:55 PM MDT | Special Weather Statement | ABQ | Bernalillo | 50 min |
| Sep 29, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 51 min |
| Sep 29, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel, Union | 40 min |
| Sep 29, 4:21 PM MDT | Special Weather Statement | ABQ | Lincoln | 39 min |
| Sep 29, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 18 min |
| Sep 29, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 36 min |
| Sep 29, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 32 min |
| Sep 29, 5:10 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel, Union | 52 min |
| Sep 29, 5:38 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 23 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.